Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 20, 2015, 12:38 PM EDT for 6 counties in Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 12:38 PM EDT (16:38 UTC)
- Expired
- Apr 20, 2015, 1:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
Counties Cherokee County, GA, Dawson County, GA, Forsyth County, GA, Hall County, GA, Lumpkin County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 130 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 12:51 PM EDT | HAIL 0.75 | Dawsonville, GA | REPORTED AT THE EOC IN DAWSONVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
001
WWUS82 KFFC 201638
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 PM EDT MON APR 20 2015
GAZ014>016-021>023-201715-
DAWSON GA-LUMPKIN GA-WHITE GA-CHEROKEE GA-HALL GA-FORSYTH GA-
1238 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DAWSON...LUMPKIN...WHITE...CHEROKEE...HALL AND FORSYTH COUNTIES
UNTIL 115 PM EDT...
AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
DAHLONEGA TO BUFFINGTON...AND MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS DAWSON...LUMPKIN...WHITE...CHEROKEE...HALL
AND FORSYTH COUNTIES THROUGH 115 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...CANTON...CUMMING...DAHLONEGA...CLEVELAND...
DAWSONVILLE...LULA...BALL GROUND...NELSON...CLERMONT...HELEN...
BUFFINGTON...FREE HOME...UNICOI STATE PARK...DOUGHERTY...
LATHEMTOWN...SAUTEE...HOLBROOK...UNION HILL AND SMITHGALL WOODS
CONSERVATION ARE.
LAT...LON 3477 8363 3473 8362 3465 8366 3455 8362
3451 8367 3443 8362 3442 8362 3417 8406
3410 8416 3413 8426 3419 8426 3419 8433
3417 8436 3424 8457 3438 8437 3438 8426
3447 8426 3458 8410 3480 8368
TIME...MOT...LOC 1638Z 232DEG 21KT 3449 8404 3422 8443
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 20, 10:22 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 20, 10:22 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1022 AM EDT MON APR 20 2015 .UPDATE... COLD FRONT CURRENTLY STRETCHES FROM THE CENTRAL GREAT LAKES BACK THROUGH THE MS/AL STATE LINE. A PRE-FRONTAL TROUGH IS SITUATED ACROSS NORTHERN GA. MAIN FORECAST ISSUE FOR TODAY WILL BE WHERE AND WHEN CONVECTION WILL DEVELOP. DRIER AIR HAS SETTLED OVER PORTIONS OF NORTHERN GA BEHIND THE PRE-FRONTAL TROUGH. DEEP MOISTURE STILL EXISTS OVER THE SOUTHERN CWFA. MESOANALYSIS SHOWS SB CAPES HAVE STARTED TO INCREASE MAINLY SOUTH OF INTERSTATE 20. A COUPLED JET STRUCTURE SHOULD HELP WITH STRONG UPPER DIVERGENCE AND GOOD MID LEVEL ENERGY SHOULD ALSO HELP SUPPORT ANY CONVECTION. HOWEVER...THE CLOUD COVER COULD BE A MAJOR STICKING POINT. IF THE CLOUDS CONTINUE TO THICKEN...THEN HEATING WILL SOMEWHAT INHIBITED. HOWEVER...IF THE CLOUD COVER IS THIN ENOUGH WITH MANY BREAKS...GOOD HEATING COULD OCCUR WITH MORE DESTABILIZATION. SO...WILL CONTINUE WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA...BUT SEVERE STORMS SHOULD BE MORE ISOLATED IN NATURE. HAVE ALSO ADDED SCT/ISOLD ON THE BACKSIDE OF THE FRONT. STEEP LAPSE RATES COULD HELP TRIGGER ADDITIONAL SHRA/TSRA. THE HRRR HAS BEEN SHOWING THIS...AND THINK IT IS A REASONABLE SOLUTION. && .PREV DISCUSSION... /ISSUED 730 AM EDT MON APR 20 2015/ PREV DISCUSSION... /ISSUED 351 AM EDT MON APR 20 2015/ SHORT TERM /TODAY THROUGH TUESDAY/... .SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8AM... SEVERE WEATHER APPEARS IMMINENT FOR PORTIONS OF NW GEORGIA AS LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING WIND DAMAGE ADVANCES OUT OF ALABAMA. CAPE VALUES IN THIS REGION HAVE BEEN LARGELY UNIMPRESSIVE...ESPECIALLY SURFACE BASED CAPE. HOWEVER...ELEVATED CONVECTION IS MORE READILY AVAILABLE AND CROSS SECTIONS REVEAL VORTICITY MAXIMA RESPONSIBLE FOR ENHANCED ACTIVITY IS LOW IN THE ATMOSPHERE THAN WE TYPICALLY SEE...RIGHT AROUND 700 MB IN THIS SITUATION. FOLLOWING THE EVOLUTION OF THIS VORT MAX...LOOKS LIKE THE NORTHERN TIER OF OUR COUNTIES...MAYBE A HALF A DOZEN COUNTIES OR SO WILL BE UNDER THE THREAT OF SEVERE STORMS THIS MORNING WITH STRONG WINDS THE PRIMARY CONCERN. CANNOT RULE OUT A TORNADO EITHER 0-1KM HELICITY VALUES CURRENTLY MAXING OUT AT 350 M2/S2 ON LATEST RAP RUN. ALSO LOOKING AT DOWNDRAFT CAPE AXIS...SHOULD SEE THIS HOLD TOGETHER OVER THE LOCAL AREA MEANING WINDS SHOULD HAVE NO PROBLEM MIXING TO THE SURFACE SHOULD STORMS HOLD TOGETHER. FOR THE REMAINDER OF TODAY...AFOREMENTIONED ACTIVITY SHOULD BEGIN TO WANE SLIGHTLY AS IT PROGRESSES EAST BUT ENOUGH ACTIVITY WILL REMAIN TO WARRANT CATEGORICAL TO LIKELY POPS FOR THE NORTHERN TIER. THEREAFTER...IT WILL DEPEND HOW QUICK LOW CLOUDS CLEAR OUT AND HOW MUCH RECOVERY WE CAN GET BEFORE FRONT MOVES THROUGH. OF PARTICULAR INTEREST IS STRONG SHORTWAVE MOVING IN OFF THE GULF COAST THIS AFTERNOON THAT RESULTS IN DEVELOPMENT OF A STRONG LOW LEVEL JET AND INFLUX OF DEEP MOISTURE AND INSTABILITY. WILL LIKELY SEE CAPE VALUES IN EXCESS OF 2500 J/KG SHOULD CLOUDS CLEAR FOR A LONG ENOUGH TIME FROM GAINESVILLE TO MACON AND POINTS EASTWARD ALLOWING FOR A SECONDARY SEVERE WEATHER EPISODE. STRONG WINDS WILL BE THE MAIN CONCERN ONCE AGAIN BUT SIG TO PARAMETER DOES BECOME ENHANCED AFTER 18Z WITH ISOLATED TORNADOES POSSIBLE AGAIN. FINALLY QUIETER CONDITIONS EXPECTED TONIGHT THROUGH THE REMAINDER OF THE SHORT TERM WITH NIL POPS AND COOL OVERNIGHT TEMPS. DEESE LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS MORNING. PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE... HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER. WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION WITH THIS SYSTEM AS WELL. 20 AVIATION... 12Z UPDATE... LINE OF TSRA HAS PASSED SAFELY NORTH OF THE ATL TERMINALS THIS MORNING. CIGS HAVE LIFTED IN ITS WAKE TO MVFR AND WILL KEEP THEM THERE UNTIL EARLY AFTERNOON WHEN VFR EMERGES. OTHERWISE...SOME REDEVELOMENT POSSIBLE WITH SOME HEATING THIS AFTERNOON SO INCLUDED TEMPO FOR TSRA FOR ALL SITES. GUSTY WINDS EXPECTED TODAY WITH SOME GUIDANCE INDICATING GUSTS AS HIGH AS 25 KTS AT ATL AND FOLLOWED THIS SOLUTION BASED ON UPSTREAM OBS. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON TSRA CHANCES. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 50 72 48 / 40 20 0 5 ATLANTA 75 52 72 51 / 30 10 0 5 BLAIRSVILLE 71 44 66 44 / 30 20 5 5 CARTERSVILLE 75 46 71 48 / 30 10 0 5 COLUMBUS 79 53 77 53 / 50 20 0 5 GAINESVILLE 75 50 70 49 / 30 20 0 5 MACON 78 52 76 50 / 50 20 0 5 ROME 73 46 72 47 / 30 10 5 5 PEACHTREE CITY 77 49 73 47 / 40 10 0 5 VIDALIA 84 59 77 55 / 60 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 20, 11:52 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1152 AM EDT MON APR 20 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1152 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG WITH ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON OVER EASTERN SECTIONS... AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON ACROSS EAST AND SOUTHEAST SECTIONS OF THE FORECAST AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. THE MAIN THREAT WILL BE GUSTY AND DAMAGING WINDS BUT ONCE AGAIN CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL WITH THIS ACTIVITY. WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 20, 6:40 AM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EDT MON APR 20 2015
GAZ014-022-201115-
DAWSON GA-FORSYTH GA-
640 AM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN DAWSON AND FORSYTH COUNTIES UNTIL 715 AM EDT...
AT 640 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREE HOME...OR 10 MILES SOUTHWEST OF
DAWSONVILLE...MOVING EAST AT 50 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DAWSON AND FORSYTH COUNTIES...INCLUDING
AREAS AROUND
DAWSONVILLE...DOUGHERTY...MATT...HIGHTOWER...SILVER CITY...HOLLIS
LATHEM RESERVOIR AND WAR HILL PARK.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING OR HEAVY RAIN.
LAT...LON 3446 8410 3442 8398 3440 8397 3439 8398
3436 8398 3433 8396 3433 8395 3432 8395
3426 8426 3439 8426 3447 8410
TIME...MOT...LOC 1040Z 247DEG 48KT 3432 8426Special weather statement, Apr 20, 7:00 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EDT MON APR 20 2015
GAZ023-024-201130-
BANKS GA-HALL GA-
700 AM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN BANKS AND HALL COUNTIES UNTIL 730 AM EDT...
AT 659 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CLERMONT TO NEAR GAINESVILLE...AND MOVING EAST AT 50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS BANKS AND HALL COUNTIES THROUGH 730 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...HOMER...LULA...CLERMONT...PINEFIELD CROSSROADS...
MURRAYVILLE AND HOLLINGSWORTH.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
LAT...LON 3450 8378 3450 8367 3443 8361 3449 8354
3448 8347 3446 8340 3444 8339 3439 8338
3435 8339 3430 8394 3446 8390 3450 8384
3450 8379 3452 8378
TIME...MOT...LOC 1059Z 252DEG 42KT 3451 8387 3435 8391Local storm report, Apr 20, 7:36 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND GST RISING FAWN 34.76N 85.53W
04/20/2015 E60 MPH DADE GA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A 60 MPH GUST AS THE LEADING
EDGE OF THE THUNDERSTORM REACHED RISING FAWN.
0535 AM TSTM WND DMG 3 SSW TAILS CREEK 34.66N 84.63W
04/20/2015 GILMER GA EMERGENCY MNGR
THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES AND
POWER LINES DOWN ON RIDGEWAY CHURCH ROAD.
0550 AM TSTM WND DMG 1 W ROLSTON 34.67N 84.37W
04/20/2015 GILMER GA EMERGENCY MNGR
THE GILMER COUNTY EMERGENCY MANAGER REPORTED MULTIPLE
TREES DOWN AND 1100 CUSTOMERS WITHOUT POWER. TREES WERE
BLOCKING ROY ROAD AND BIG CREEK ROAD.
0550 AM TSTM WND DMG CHERRY LOG 34.79N 84.39W
04/20/2015 GILMER GA EMERGENCY MNGR
THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES AND
POWER LINES DOWN IN CHERRY LOG.
&&
EVENT NUMBER FFC1500222 FFC1500224 FFC1500223 FFC1500225
20Local storm report, Apr 20, 9:37 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG CLEVELAND 34.60N 83.76W
04/20/2015 WHITE GA 911 CALL CENTER
TWO TREES DOWN IN CLEVELAND.
&&
EVENT NUMBER FFC1500226
JLFLocal storm report, Apr 20, 10:19 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG ROSSVILLE 34.98N 85.29W
04/19/2015 WALKER GA EMERGENCY MNGR
THE WALKER COUNTY EMERGENCY MANAGER REPORTED A FEW
TREES DOWN IN THE ROSSVILLE AREA. ONE TREE FELL ON A
HOUSE AND ANOTHER FELL ON A CAR.
&&
EVENT NUMBER FFC1500227
JLFSpecial weather statement, Apr 20, 12:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 PM EDT MON APR 20 2015
GAZ014>016-021>023-201715-
DAWSON GA-LUMPKIN GA-WHITE GA-CHEROKEE GA-HALL GA-FORSYTH GA-
1238 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DAWSON...LUMPKIN...WHITE...CHEROKEE...HALL AND FORSYTH COUNTIES
UNTIL 115 PM EDT...
AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
DAHLONEGA TO BUFFINGTON...AND MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS DAWSON...LUMPKIN...WHITE...CHEROKEE...HALL
AND FORSYTH COUNTIES THROUGH 115 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...CANTON...CUMMING...DAHLONEGA...CLEVELAND...
DAWSONVILLE...LULA...BALL GROUND...NELSON...CLERMONT...HELEN...
BUFFINGTON...FREE HOME...UNICOI STATE PARK...DOUGHERTY...
LATHEMTOWN...SAUTEE...HOLBROOK...UNION HILL AND SMITHGALL WOODS
CONSERVATION ARE.
LAT...LON 3477 8363 3473 8362 3465 8366 3455 8362
3451 8367 3443 8362 3442 8362 3417 8406
3410 8416 3413 8426 3419 8426 3419 8433
3417 8436 3424 8457 3438 8437 3438 8426
3447 8426 3458 8410 3480 8368
TIME...MOT...LOC 1638Z 232DEG 21KT 3449 8404 3422 8443The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:41 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 34 min |
| Apr 19, 9:30 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 30 min |
| Apr 20, 3:57 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 48 min |
| Apr 20, 4:44 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 31 min |
| Apr 20, 5:10 AM EDT | Special Weather Statement | FFC | Bartow, Gordon, Murray | 35 min |
| Apr 20, 5:30 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 30 min |
| Apr 20, 5:42 AM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding | 33 min |
| Apr 20, 6:03 AM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Apr 20, 6:07 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 23 min |
| Apr 20, 6:23 AM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Apr 20, 6:26 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 20 min |
| Apr 20, 6:30 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns | 30 min |
| Apr 20, 6:40 AM EDT | Special Weather Statement | FFC | Dawson | 35 min |
| Apr 20, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | White | 19 min |
| Apr 20, 7:00 AM EDT | Special Weather Statement | FFC | Banks, Hall | 30 min |
| Apr 20, 9:55 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Apr 20, 12:58 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 32 min |
| Apr 20, 1:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 45 min |
| Apr 20, 1:08 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 37 min |
| Apr 20, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 44 min |
| Apr 20, 1:27 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Apr 20, 1:32 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach | 28 min |
| Apr 20, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 42 min |
| Apr 20, 1:40 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Apr 20, 1:58 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Apr 20, 1:58 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Apr 20, 2:01 PM EDT | Special Weather Statement | FFC | Paulding | 29 min |
| Apr 20, 2:07 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 38 min |
| Apr 20, 2:14 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Apr 20, 2:30 PM EDT | Special Weather Statement | FFC | Paulding | 15 min |
| Apr 20, 2:35 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Apr 20, 2:44 PM EDT | Tornado Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Hall, Jackson | 46 min |
| Apr 20, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 45 min |
| Apr 20, 3:09 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Apr 20, 3:18 PM EDT | Tornado Warning | FFC | Banks, Jackson, Madison | 42 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 22 min |
| Apr 20, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 15 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 40 min |
| Apr 20, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison | 47 min |
| Apr 20, 4:25 PM EDT | Special Weather Statement | FFC | Oglethorpe | 20 min |
| Apr 20, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 35 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Apr 20, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 14 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oconee, Oglethorpe | 47 min |
| Apr 20, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 30 min |
| Apr 20, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 50 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.